# SDR CA020619012

- Difficulty date: June 11, 2002
- Submitted: July 30, 2002
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 3,136 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 653631
- Condition: Broken
- Location: Crankshaft
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) AT THE MOMENT OF ACCIDENT, THE MOTOR DID A "KICK BACK". TWO TEETH OF THE CRANKSHAFT GEAR THAT WERE IN CONTACT WITH THE STARTER CLUTCH SHAFT GEAR BECAME BROKEN AND FELL INTO THE OIL PAN. THIS MODEL OF THE STARTER CLUTCH CAN STICK IF IT IS TURNED COUNTER-CLOCKWISE OF THE HELIX THAT PUTS HEAVY PRESSURE ON THE TEETH OF THE CRANKSHAFT GEAR.
